\rogaine doing more damage ? | HairLossTalk Forums
Dismiss Notice
Forum Update: Aug 19. Feedback for the Admin? Upgrade coming: Click Here.

\rogaine doing more damage ?

Discussion in 'Growth Stimulants - Rogaine, Minoxidil, Tricomin,' started by pinkfloyd7, May 21, 2007.

  1. pinkfloyd7

    pinkfloyd7 Established Member

    Joined:
    Apr 17, 2007
    Messages:
    241
    Likes Received:
    0
    Dislikes Received:
    0
    what the hell i've been on rogain for almost one year, on the vertex. started two months ago on the whole frontal hairline including the temples. I'm on propecia two with spironolactone on the hairline. Ive written a lot and asked a lot of questions about this but now im really in a panic.

    Over the past two weeks ive noticed that my right temple and side of hairline has maintained. But my left has dramatically receded. Id say about a centimeter in like one or two months. Pretty much ever since i started rogaine it feels like i have been only speeding my receding hairline on the left side. What the hell is going on ? It can't be the propecia. And little hairs are coming out on the left side but I think thats only the lucky hairs that survived the recession.

    My main question is
    Should I just stop rogaine and spironolactone on the hairline but only on the left side but keep on going with the vertex and right side????? Or would that be a terrible mistake. I've been told by doctors that that there is no possible way rogaine can make you lose hair. It can only help you or not work but never make your situation worse. If this is true you guys think i should stop the spironolactone then ?????

    thanks for your time and listening
     
  2. Pharaoh

    Pharaoh New Member

    Joined:
    Apr 9, 2007
    Messages:
    10
    Likes Received:
    0
    Dislikes Received:
    0
    Most people are going to say that 2 months isn't enough time to judge whether it will work for you. They will also say that the shedding is that of weakened hairs and they will grow back stronger. I am not sure of this as I quit rogaine for the same reasons you are contemplating it. I really think it was making an unhealthy environment and causing more harm than good. I went from seeing 50 + hairs in the sink to about 12 the day after I quit and now I am at ZERO!

    It's totally up to you, but to me, it didn't feel right.
     
  3. pinkfloyd7

    pinkfloyd7 Established Member

    Joined:
    Apr 17, 2007
    Messages:
    241
    Likes Received:
    0
    Dislikes Received:
    0
    so if i havent seen results on the hairline in these by now after two months should i just ditch it ?

    the thing i don't understand is it works great on my vertex. completely filled it in. It's just the hairline which seems much much weaker after two months
     
  4. Nathaniel

    Nathaniel Experienced Member

    Joined:
    Sep 2, 2006
    Messages:
    876
    Likes Received:
    3
    Dislikes Received:
    0
    My hairline seriously went downhill in the first month of treatment with minoxidil. I was literally also freaking out but I said fck it and continued using it. It was definetely a good call because I regrew all and now I have more hair than when I started.

    This is only my experience though not sure if everyone responds like me.
     
  5. Pharaoh

    Pharaoh New Member

    Joined:
    Apr 9, 2007
    Messages:
    10
    Likes Received:
    0
    Dislikes Received:
    0
    You may want to brave it out for 6 months before you decide. I couldn't bare it, so I quit and now my hair looks much better up front. The thing I wonder is if the minoxidil was finally kicking in at the same time I quit. I guess if it starts looking worse, then I will know.

    It's totally up to you, but realistically it's way too early to tell.
     
  6. pinkfloyd7

    pinkfloyd7 Established Member

    Joined:
    Apr 17, 2007
    Messages:
    241
    Likes Received:
    0
    Dislikes Received:
    0
    i think ill hold on for another 3 months and see how things go. only thing is you cant grow hair on bare spots with absolutely no hair and my hairline has been pushed back a lot. there are really tiny hairs that have come out though with no color.
     
  7. klink

    klink Experienced Member

    Joined:
    Jan 4, 2007
    Messages:
    590
    Likes Received:
    0
    Dislikes Received:
    0
    I first used foam on the vertex and crown... I did have a little shed in month 2-2.5...

    I have been now also putting foam on temples and hairline and front... and I think I had another mini shed on the top. My theory is that a small shed is very possible if you start applying it in a new area.

    FYI my side temples are super think now, like a pelt. Hairline is a lot stronger but I'm probably at like 50% of where a younger man would be.
     
  8. stampede

    stampede Experienced Member

    Joined:
    Apr 9, 2007
    Messages:
    630
    Likes Received:
    1
    Dislikes Received:
    0
    I've noticed the opposite to the OP.

    minoxidil has started to fill in the front of my hairline but has made what's on top even thinner.

    I'm hoping that it's just a "shed" and that what's on top will grow back.
     

Share This Page